Arkansas, 2006Damaging Wind in Arkansas, May 10, 2006
May 10, 2006 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 10, 3:25 AM CST, 55 minutes earlier.
Area forecast discussion, May 10, 3:25 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
425 AM CDT WED MAY 10 2006
.SHORT TERM...TODAY THROUGH SATURDAY
ONE MCS HAS MOVED OUT OF THE AREA TO THE EAST BUT THE NEXT MCS IN
EASTERN OKLAHOMA IS MOVING IN. COLD FRONT WILL SLOWLY MOVE ACROSS
THE AREA TODAY AND SHOULD BE TO THE EAST BY TONIGHT. A COUPLE OF
SHORT WAVES WILL MOVE THROUGH THE AREA. WITH EXCESSIVE MOISTURE IN
PLACE...HAVE SEEN VERY HEAVY RAIN WITH SOME THUNDERSTORMS AND THIS
SHOULD CONTINUE TODAY. THUS WILL EXTEND THE FLASH FLOOD WATCH
THROUGH MOST OF TODAY AND COVER THE ENTIRE CWA. INDICATIONS ARE THE
HEAVY RAIN AND FLASH FLOOD THREAT IS HIGHEST IN THE NORTH BUT FLOOD
PRODUCING RAINS COULD OCCUR ANYWHERE. ALSO THE THREAT OF SEVERE
WEATHER WILL CONTINUE UNTIL THE FRONT AND SHORT WAVE MOVES OUT VERY
LATE TODAY. EARLY TODAY...MAY SEE SOME LARGE HAIL WHILE LATER TODAY
WHEN SOME HEATING KICKS IN...STORMS WITH WIND DAMAGE WILL BECOME A
BETTER POSSIBILITY. ISOLATED TORNADOES CANNOT BE RULED OUT BUT IT IS
LOOKING LIKE THE BETTER TORNADO THREAT WILL BE TO THE EAST OF THE
AREA. EXPCT THE MAIN PRECIPITATION TO MOVE TO THE EAST OF THE AREA
BY LATE AFTERNOON SO WILL GO WITH THE FLASH FLOOD WATCH UNTIL 22Z.
WESTERN AREAS COULD PROBABLY BE CLEARED FROM IT SOONER AS
PRECIPITATION ENDS IN THOSE AREAS. LOOKS LIKE THE NORTHWEST WILL
HAVE LITTLE HEATING TODAY WITH MAXES CLOSE TO THE TEMPS AT FORECAST
TIME. OTHER AREAS WILL HEAT UP A LITTLE WITH THE SOUTHEAST HAVING
THE BEST CHANCE FOR HEATING WITH MAXES WELL INTO THE 80S AGAIN.
DRIER WEATHER SHOULD MOVE IN TONIGHT AND WILL CONTINUE FOR THE MOST
PART THROUGH SATURDAY. STRONG CLOSED UPPER LOW DEVELOPS TO THE
NORTHEAST OF THE AREA DURING THE PERIOD. WRAPAROUND MOISTURE MAY
CLIP NORTHEASTERN SECTIONS AT TIMES BUT DOES NOT LOOK SUFFICIENT TO
MENTION A CHANCE OF RAIN. MODELS ADVERTISE A SHORT WAVE IN NORTHWEST
FLOW MOVING THROUGH THE AREA FRIDAY NIGHT. WENT WITH 20 PERCENT POPS
WITH THIS FOR NOW. UNSEASONABLY COOL MINS WILL MOVE IN WITH MOST
MINS IN THE 40S TO LOWER 50S. MAXES WILL BE A LITTLE BELOW NORMAL
WITH UPPER 60S AND 70S.
&&
.LONG TERM...SATURDAY NIGHT THROUGH TUESDAY
THE UPPER PATTERN FOR THE LONG TERM WILL BE DOMINATED BY A LARGE LOW
THAT WILL LINGER OVER THE OHIO RIVER VALLEY. THE FLOW ALOFT WILL BE
PRIMARILY OUT OF THE NORTH. ITS LARGE CIRCULATION WILL KEEP CYCLONIC
SURFACE FLOW WITH PLENTY OF LOW LEVEL MOISTURE FOR PARTLY TO MOSTLY
CLOUDY CONDITIONS BUT WITH THE LACK OF SIGNIFICANT ENERGY
IMPULSES...THE FORECAST WILL BE DRY. TEMPS SHOULD BE BELOW NORMAL
UNDER PROLONGED NORTHERLY SURFACE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 77 51 73 49 / 60 10 10 10
HARRISON AR 67 46 65 45 / 80 10 10 10
HOT SPRINGS AR 77 50 73 47 / 60 10 10 10
PINE BLUFF AR 81 52 74 52 / 60 10 10 10
MOUNTAIN HOME AR 68 46 65 45 / 80 10 10 10
MONTICELLO AR 84 53 76 51 / 50 20 10 10
SEARCY AR 76 46 73 48 / 70 20 10 10
MOUNT IDA AR 76 47 73 46 / 60 10 10 10
RUSSELLVILLE AR 73 46 71 46 / 70 10 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 5 PM WEDNESDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.
&&
SHORT TERM...29 / LONG TERM...32
Hazardous weather outlook, May 10, 4:00 AM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED MAY 10 2006
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED MAY 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
ONE ROUND OF SEVERE WEATHER AND FLOODING RAINS MOVED ACROSS THE
STATE TUESDAY NIGHT BUT ADDITIONAL SHOWER AND THUNDERSTORMS ARE
LIKELY ACROSS MOST OF CENTRAL AND NORTHERN ARKANSAS TODAY WITH A
VERY GOOD CHANCE OVER THE SOUTH. A COLD FRONT REMAINS STRETCHED OUT
OVER THE NORTHWEST CORNER OF THE STATE AND WILL CONTINUE TO MARCH
ACROSS ARKANSAS DURING THE DAY. LOW PRESSURE IS EXPECTED TO FORM ON
THAT FRONT TODAY AS IT RUNS INTO A VERY MOIST AND UNSTABLE AIRMASS.
AS SUCH...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER
MUCH OF ARKANSAS WITH EVEN A MODERATE RISK OVER THE FAR EAST. SOME
OF THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE OVER ALL OF THE AREA WITH A FLASH FLOOD WATCH IN EFFECT
THROUGH EARLY WEDNESDAY EVENING FOR A GOOD PART OF NORTHERN AND
CENTRAL ARKANSAS.
THE BEST CHANCES OF SEEING HEAVY RAIN WILL BE ACROSS THE NORTH BUT
ANY WHERE IN THE NATURAL STATE IS SUSCEPTIBLE TO FLOODING ESPECIALLY
IN AREAS WHERE THE GROUND IS SATURATED FROM EARLIER RAINS. THE FRONT
WILL EXIT THE FAR SOUTHEAST CORNER OF THE STATE LATE WEDNESDAY
TAKING THE THREAT OF SEVERE WEATHER WITH IT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
IN THE WAKE OF THE COLD FRONT THAT WENT THROUGH THE AREA ON
WEDNESDAY...HIGH PRESSURE WILL BUILD ACROSS THE MID SOUTH THURSDAY
FOR SEVERAL DAYS OF QUIET WEATHER. A SPRAWLING UPPER LEVEL LOW OVER
THE GREAT LAKES WILL REMAIN NEARLY STATIONARY THROUGH THE WEEK
BEFORE SINKING INTO THE TENNESSEE VALLEY THIS WEEKEND. SEVERAL WEAK
UPPER LEVEL DISTURBANCES WILL DROP DOWN FROM THIS LOW IN THE STEADY
NORTHWEST FLOW ALOFT BUT THE CHANCES OF SEVERE WEATHER APPEAR SMALL.
THE STRONGEST OF THESE DISTURBANCES WILL MOVE ACROSS THE AREA SUNDAY
AND THAT WILL BE OUR BEST CHANCE OF SEEING HAZARDOUS WEATHER.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
&&
FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK
In the hours before
Local storm report, May 9, 11:50 PM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1250 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG ARKADELPHIA 34.12N 93.07W
05/09/2006 CLARK AR LAW ENFORCEMENT
TREES DOWN AND ROOF BLOWN OFF OF DORM AT HENDERSON STATE
&&
219Local storm report, May 10, 12:13 AM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
113 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG PERLA 34.36N 92.78W
05/10/2006 HOT SPRING AR TRAINED SPOTTER
TREES DOWN
1134 AM TSTM WND DMG RUSSELLVILLE 35.27N 93.14W
05/09/2006 POPE AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE
1220 AM TSTM WND GST HOT SPRINGS 34.49N 93.05W
05/10/2006 M68 MPH GARLAND AR TRAINED SPOTTER
ANEMOMETER MEASURED
0100 AM TSTM WND DMG LEOLA 34.17N 92.59W
05/10/2006 GRANT AR LAW ENFORCEMENT
8 LARGE TREES DOWN. 2 TREES DOWN IN PRATTSVILLE.
&&
219Local storm report, May 10, 12:45 AM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
145 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG KINGSLAND 33.86N 92.29W
05/10/2006 CLEVELAND AR LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 79 SOUTH AT KINGSLAND.
&&
58Local storm report, May 10, 12:55 AM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
155 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG CONWAY 35.09N 92.45W
05/10/2006 FAULKNER AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE. SOME STRUCTURAL
DAMAGE.
0110 AM TSTM WND DMG KINGSLAND 33.86N 92.29W
05/10/2006 CLEVELAND AR LAW ENFORCEMENT
TREE DOWN ON HWY 79S AT KINGSLAND
0145 AM TSTM WND DMG PINE BLUFF 34.21N 92.02W
05/10/2006 JEFFERSON AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON HWY 79 SW OF PINE BLUFF
&&
219Local storm report, May 10, 2:23 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
323 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST 4 S REDFIELD 34.38N 92.18W
05/10/2006 U0 MPH JEFFERSON AR EMERGENCY MNGR
FEDERAL EXPRESS TRUCK BLOWN OFF THE ROAD AND INTO THE
MEDIAN ON I-530.
0140 AM TSTM WND DMG WABBASEKA 34.36N 91.79W
05/10/2006 JEFFERSON AR EMERGENCY MNGR
TRAIN DERAILMENT AT WABBASEKA
&&
56Local storm report, May 10, 2:29 AM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
329 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND DMG 2 N MOUNTAIN HOME 36.36N 92.38W
05/09/2006 BAXTER AR TRAINED SPOTTER
LARGE LIMBS DOWN...ALONG WITH PENNY SIZE HAIL.
0930 AM TSTM WND DMG VIOLA 36.40N 91.98W
05/09/2006 FULTON AR LAW ENFORCEMENT
TREES DOWN.
1015 AM TSTM WND DMG CUSHMAN 35.86N 91.78W
05/09/2006 INDEPENDENCE AR LAW ENFORCEMENT
TREES DOWN.
1040 AM HAIL 5 S BATESVILLE 35.70N 91.62W
05/09/2006 E0.75 INCH INDEPENDENCE AR TRAINED SPOTTER
1100 AM HAIL 5 W DARDANELLE 35.23N 93.25W
05/09/2006 E0.75 INCH YELL AR PARK/FOREST SRVC
1134 AM TSTM WND DMG RUSSELLVILLE 35.27N 93.14W
05/09/2006 POPE AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE
1210 PM TSTM WND DMG CADDO VALLEY 34.19N 93.07W
05/09/2006 CLARK AR TRAINED SPOTTER
4 LARGE TREES BLOWN OVER
1215 PM TSTM WND DMG ARKADELPHIA 34.12N 93.07W
05/09/2006 CLARK AR LAW ENFORCEMENT
TREES DOWN AND ROOF BLOWN OFF OF DORM AT HENDERSON STATE
1018 PM TSTM WND DMG CAULKSVILLE 35.30N 93.87W
05/09/2006 LOGAN AR LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 23 IN CAULKSVILLE.
1020 PM TSTM WND DMG BOONEVILLE 35.14N 93.92W
05/09/2006 LOGAN AR EMERGENCY MNGR
TREES DOWN ON HIGHWAY 23 IN BOONEVILLE.
1034 PM TSTM WND DMG 1 NW DRIGGS 35.24N 93.80W
05/09/2006 LOGAN AR EMERGENCY MNGR
TREES DOWN ON COX VALLEY ROAD.
1035 PM TSTM WND DMG COVE 34.44N 94.41W
05/09/2006 POLK AR LAW ENFORCEMENT
TREES DOWN ON MOBILE HOME AND POWER LINES DOWN
1035 PM TSTM WND DMG 2 S COVE 34.41N 94.41W
05/09/2006 POLK AR LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 71.
1130 PM TSTM WND DMG MURFREESBORO 34.06N 93.69W
05/09/2006 PIKE AR LAW ENFORCEMENT
TREES DOWN AND SHINGLES BLOWN OFF OF HOUSES
1155 PM TSTM WND DMG 1 E HOT SPRINGS 34.49N 93.03W
05/09/2006 GARLAND AR LAW ENFORCEMENT
TREE DOWN ON HWY 270
1205 AM TSTM WND DMG PERLA 34.36N 92.78W
05/10/2006 HOT SPRING AR TRAINED SPOTTER
TREES DOWN
1220 AM TSTM WND GST HOT SPRINGS 34.49N 93.05W
05/10/2006 M68 MPH GARLAND AR TRAINED SPOTTER
ANEMOMETER MEASURED
1220 AM TSTM WND DMG CONWAY 35.09N 92.45W
05/10/2006 FAULKNER AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE. SOME STRUCTURAL
DAMAGE.
0100 AM TSTM WND DMG LEOLA 34.17N 92.59W
05/10/2006 GRANT AR LAW ENFORCEMENT
8 LARGE TREES DOWN. 2 TREES DOWN IN PRATTSVILLE.
0110 AM TSTM WND DMG KINGSLAND 33.86N 92.29W
05/10/2006 CLEVELAND AR LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 79 SOUTH AT KINGSLAND.
0110 AM TSTM WND DMG KINGSLAND 33.86N 92.29W
05/10/2006 CLEVELAND AR LAW ENFORCEMENT
TREE DOWN ON HWY 79S AT KINGSLAND
0130 AM TSTM WND GST 4 S REDFIELD 34.38N 92.18W
05/10/2006 U0 MPH JEFFERSON AR EMERGENCY MNGR
FEDERAL EXPRESS TRUCK BLOWN OFF THE ROAD AND INTO THE
MEDIAN ON I-530.
0140 AM TSTM WND DMG WABBASEKA 34.36N 91.79W
05/10/2006 JEFFERSON AR EMERGENCY MNGR
TRAIN DERAILMENT AT WABBASEKA
0145 AM TSTM WND DMG PINE BLUFF 34.21N 92.02W
05/10/2006 JEFFERSON AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON HWY 79 SW OF PINE BLUFF
&&
STORM SUMMARY FOR MAY 09 AND MAY 10 AS OF 3:30 AM CDT
56Thunderstorm Wind, Conway
- When
- May 10, 4:20 AM CST to 4:40 AM CST
- Where
- Conway County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.317, -92.717
Thunderstorm winds downed a number of trees across the western part of Conway County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, May 10, 2006$1.4 million · F2 · 2 events
- Tornado in Mississippi, May 10, 2006$620,000 · F2 · 1 event
- Hail and Damaging Winds in Louisiana, May 10, 2006$2.8 million · 2.75 in hail · 5 events
- Damaging Winds in Georgia, May 10, 2006$497,000 · 65 kt wind · 19 events
- Damaging Winds in Mississippi, May 10, 2006$700,000 · 70 kt wind · 2 events
- Tornado and Hail in Louisiana, May 10, 2006$540,000 · F0 · 3 events
- Tornado in Indiana, May 10, 2006$150,000 · F1 · 1 event
- Hail and Damaging Wind in Mississippi, May 10, 2006$400,000 · 1 in hail · 2 events
- Hail in Louisiana, May 10, 2006$350,000 · 2.5 in hail · 3 events
- Damaging Wind in Mississippi, May 10, 2006$300,000 · 58 kt wind · 1 event
- Hail and Damaging Wind in Louisiana, May 10, 2006$270,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Georgia, May 10, 2006$104,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509444.